Hi. I'm wondering if it is safe for me to take Gabapentin for withdrawal symptoms from methadone? I read somewhere that the gaba is sometimes prescribed for that. I have never taken it before in my life and got a hold of a few 300mg capsules the other day. I have been into opiates off and on for about 8 years, getting pretty bad into them this past year. I think it is alot mental with me though. I started off on Perc 5's and 10's, graduating to oxy 30's about a year ago. I was taking about 60mg a day of oxy which I know isn't a lot, but for me it was. I couldn't afford it anymore and just wanted to stop, so I got a hold of some 8mg subs and started doing them. I was doing really good, only taking about 2 mg a day trying to wean down until a friend introduced me into snorting them. That's when I got all f'd up on them. That was 2 1/2 months ago. About 2 weeks ago I couldn't find any anywhere so I had no choice but to quit ct. I made it to day 3 and ended up finding some vikes and tried to ease my withdrawal symptoms, which were torturous. Chills, insomnia, depression, aches, pains, moodswings, you name it. I took 22.5 miligrams and didn't feel anything, naturally as I had been taking subs, but they did help with the wd's. I took the same amount the following day, and about 7.5 mg the day after that. I couldn't get a hold of anymore and took nothing the day after that. I thought that I would feel better because I had only took them for a few days and been off of subs for 7 days at that point, but my symptoms were back as if It was just starting all over again. Anyways, I ended up finding some methadone 10's and took one that night. The next day I took 5mg, and the day after that and so on. So, long story short, it has been 2 weeks since I have been on the methadone, with yesterday being my last dose of 5mg. Physically I have been fine today. The mental part of me really wants to score something but I know that it will just be a vicious cycle if I don't get off of these things now. I'm sorry this is so long but I wanted to give a little insight into my situation. My question is, will the gabapentin I got help out with wd symptoms if I take them? I have 3 300mg capsules. I'm kind of scared to take them as I've heard mixed things. Help me! I need advice.
I'm sorry to hear you are going thru such a .....y time. Knowing next to nothing about gaba, I would say absolutely do not take it. 2 reasons: First is an easy one, it's contraindicated with hydrocodone and other opiates. Second is this quote: "you should know that your mental health may change in unexpected ways and you may become suicidal (thinking about harming or killing yourself or planning or trying to do so) while you are taking gabapentin for the treatment of epilepsy, mental illness, or other conditions." Your situation calls for professional help, IMO. I recommend you flush those pills and go to the ER if the WD is that bad.
I've taken gabapentin on and off for years for nerve pain. I took it along with oxycodone and other narcotics I was on, but it was all prescribed and I wasn't abusing any of them.
Gabapentin is a serious medication and you definitely shouldn't take it unless you're under a doctor's supervision. It was initially used as an anti-seizure medicine. And if you stop it abruptly, it can cause seizures.
I think by jumping around with the different meds, including the subs and the methadone, you've probably messed up your system a bit, even beyond just abusing them in general. I was switched around on oxycodone, oxycontin, morphine, Nucynta and more and it really messed my body up, even though they were all taken under a doctor's supervision.
I tapered off the narcotics and I still had bad withdrawals and I was taking gabapentin at the time and it didn't help at all. My understanding is that it's prescribed in very very high doses for withdrawals. (I was taking 300 mg every 4 hours.)
I didn't like the way gabapentin made me feel. It clouded up my mind a lot and I had trouble word-finding. It made me very slow in comprehending things. I tend to be sensitive to medications but I know other people who didn't care for the gabapentin side effects either.
Again, please don't take something without being under a doctor's care. Is there a way you can see a doctor to help you with the withdrawals? Some doctors prescribe Clonidine, which is an old blood pressure med, and a lot of people get relief from their withdrawals by using that. But, again, you need to see a doctor to make sure you get the right dosage.
Have you looked into getting the things recommended in the Thomas recipe? A lot of people say the supplements can really help minimize the withdrawals.
If you can't get a doctor to see you, the ER will help a little. They'll give you IV fluids, maybe some Ativan, and they can find a detox program for you to get into. At least that way you'll be detoxed medically and they will help you set up some aftercare.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.